MAUDE Adverse Event Report: BAUSCH + LOMB STELLARIS BASIC VACUUM PHACO PACK; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB STELLARIS BASIC VACUUM PHACO PACK; UNIT, PHACOFRAGMENTATION
Model Number BL5111
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Codes Eye Injury (1845); Capsular Bag Tear (2639); Vitrectomy (2643)
Date of Event 06/27/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product has been requested for evaluation however it has not been received.Sterilization and lot history records were reviewed and no exceptions were found.The investigation is ongoing.
 
Event or Problem Description
During a cataract procedure the irrigation flow was slow and only dripping.The doctor suspects blockage within the irrigation system.The capsule was ruptured and a vitrectomy was performed.
 
Additional Manufacturer Narrative
One opened bl5111 pack from lot number w1374 was received.Visual inspection found the assembly dirty with fluid in the lines and collection cassette.A functional test was performed using a stellaris pc system.The collection cassette was captured and recognized by the system.The assembly passed the self-vacuum test, primed, irrigated and aspirated as intended.The assembly was not blocked.Product evaluation did not confirm the failure mode.Review of the complaint database revealed no other complaints have been submitted against lot w1374.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action required.

Brand Name
STELLARIS BASIC VACUUM PHACO PACK
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
MDR Report Key7700661
Report Number0001920664-2018-00087
Device Sequence Number13702062
Product Code HQC
UDI-Device Identifier10757770057099
UDI-Public(01)10757770057099(17)190812
Combination Product (Y/N)Y
Initial Reporter CountryGM
PMA/510(K) Number
K063331
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 06/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/12/2019
Device Model NumberBL5111
Device Lot NumberW1374
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/13/2018
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/18/2018
Supplement Report FDA Received Date09/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;